MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a cxi support catheter separated at the distal end of the device just proximal to the tip during an unspecified vascular procedure.Access to the vessel was described as easy.The device was inserted via a cook performer 6fr 13cm sheath.Resistance was felt during removal of the device from the sheath, after which the device was observed separated.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information was received on (b)(6) 2021: the access site was the popliteal artery, and the target location was the native superior femoral artery.The device was retrieved using a snare.The issue did no lead to any additional procedures being required.The patient's anatomy was not noted to be tortuous or calcified.The separation was noted to occur "past the tip about to the 2nd durometer zone".The patient's outcome was noted to be "fine".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b1, b2, b5, d10, h1 the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, a cxi support catheter separated at the distal end of the device just proximal to the tip during an unspecified vascular procedure.Access to the vessel was described as easy.The access site was the popliteal artery, and the target location was the native superior femoral artery.The device was inserted via a cook performer 6fr 13cm sheath.Resistance was felt during removal of the device from the sheath, after which the device was observed separated.The device was retrieved using a snare.The issue did no lead to any additional procedures being required.The patient's anatomy was not noted to be tortuous or calcified.The separation was noted to occur "past the tip about to the 2nd durometer zone".The patient's outcome was noted to be "fine".Correction: h6 (annex a) additional information: h6 (annex g) investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, and quality control data.The complainant returned one cxi support catheter to cook for investigation.Physical examination of the returned device revealed the catheter was indeed separated at 79 cm from the strain relief.Several kinks were also noted on the separated section.Cook reviewed the device history record (dhr).The dhr for the complaint lot records 0 non-conformances.A subassembly lot records 2 relevant nonconformance for 3 devices with shaft damage, and 1 device with an inadequate tip/taper, however, all nonconforming products were scrapped, and the lot is inspected 100%.A database search for complaints reported from the field related to the complaint lot reveals no additional complaints.Therefore, cook concluded that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: contraindications not for use with power injection.Precautions the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.How supplied upon removal from the package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook concluded that this incident was caused by a component failure unrelated to the design or manufacture of the device.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12513877
Report Number1820334-2021-02197
Device Sequence Number17090700
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)240818(10)14153830
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number14153830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer11/08/2021
01/26/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/15/2021
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MPIS; COOK PERFORMER 6FR 13CM SHEATH; TERUMO GLIDEWIRE; COOK PERFORMER 6FR 13CM SHEATH
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown